External stability of a double integrator with saturated linear control laws


Stoorvogel, Anton A. and Shi, Guoyong and Saberi, Ali (2004) External stability of a double integrator with saturated linear control laws. Dynamics of Continuous, Discrete and Impulsive Systems, Series B: Applications & Algorithms, 11 (4-5). pp. 429-451. ISSN 1492-8760

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:For a double integrator subject to input saturation, it is well-known that linear control laws can achieve global asymptotic stability. But a study of external stability for such a simple system reveals an unexpectedly rich nature. It is shown in this paper that external $L_p$ stability for non-input-additive disturbance only holds for $p < 2,$ but not for $p > 2$ no matter what linear control law is used. However, for input-additive disturbance, $L_p$ stability holds for all $1 < p < \infty.$. As a third result, we show that the double integrator system controlled by a saturating linear feedback is not input-to-state stable (ISS) even when all disturbances have their magnitudes restricted to be arbitrarily small. These results for the first time reveal that external stability of nonlinear systems is essentially different from that of linear systems. A fundamental discovery in this study is that the external stability of nonlinear systems cannot be separated from the internal state behavior.
Item Type:Article
Copyright:© 2004 Watam Press
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/68760
Official URL:http://monotone.uwaterloo.ca/~journal/DCDIS_B/index.html
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page